# SDR IXXA9700107

- Difficulty date: August 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N867BX
- Make and model: Doug DC-8-63F
- Aircraft serial: 46049
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170MODB
- Condition: Burnt
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF TOL, SMOKE EMANATED FROM FLIGHT ENGINEER'S PANEL IN THE VICINITY OF THE CABIN PRESSURE CONTROLLER AND THE HYDRAULIC SELECTOR CONSOLE.  FLIGHT RETURNED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE FOUND THAT THE F/E'S INSTRUMENT WHITE LIGHTING BALLAST HAD FAILED.  THE BALLAST WAS REPLACED, THE AREA INVESTIGATED FOR ANY OTHER FAULTS AND THE AIRCRAFT WAS RETURNED TO SERVICE.
